Thunderstorm Wind, Bolivar
- When
- August 5, 3:15 PM CST
- Where
- Bolivar County, 1.15 mi E of Rosedale
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 33.850, -91.030
A power pole was blown down.
Increasing moisture and afternoon heating allowed for the development of showers and thunderstorms. Some of these storms produced strong gusty winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
Increasing moisture and afternoon heating allowed for the development of showers and thunderstorms. Some of these storms produced strong gusty winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Aug 5, 3:01 PM CST, 14 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
401 PM CDT WED AUG 5 2015
.DISCUSSION...
THROUGH THURSDAY NIGHT...
MOISTURE CONTINUES TO INCREASE AND THIS IS RESULTING IN INCREASED
HEAT STRESS AS WE GO INTO THURSDAY. HEAT INDEX VALUES WILL BE HIGH
ENOUGH TOMORROW TO WARRANT THE ISSUANCE OF A HEAT ADVISORY FOR THE
DELTA REGION.
MOISTURE WILL CONTINUE TO BE ON THE INCREASE THURSDAY AS A STRONG
SHORT WAVE MOVES ACROSS THE REGION. THIS ALONG WITH PWATS AROUND 2.0
INCHES SHOULD ALLOW FOR DECENT CHANCES FOR SHOWERS AND STORMS ACROSS
MAINLY EASTERN ZONES. SOME STORMS COULD REACH SEVERE LIMITS TOMORROW
AFTERNOON AND EVENING. AS THE SHORT WAVE MOVES SOUTH EXPECT THE
SHOWER AND THUNDERSTORM ACTIVITY TO DIMINISH BY THE EVENING HOURS.
MID/UPPER LEVEL HEIGHTS WILL INCREASE ACROSS THE AREA THURSDAY NIGHT
INTO FRIDAY WITH VERY WARM OVERNIGHT LOWS IN THE MID 70S. /15/27/
FRIDAY THROUGH TUESDAY...THE MAIN FOCUS THROUGH THE LONG TERM
REMAINS THE NEAR RECORD HEAT BUILDING THROUGH THE WEEKEND COMBINED
WITH ENOUGH HUMIDITY TO RESULT IN DANGEROUS HEAT INDEX VALUES.
FRIDAY A SUBTLE SHORTWAVE WILL ROUND THE EASTERN PERIPHERY OF A
BROAD HIGH CENTERED OVER THE SOUTHERN PLAINS. THIS FEATURE ALONG
WITH DAYTIME HEATING AND OUR MOIST AIR MASS WILL LEAD TO AT LEAST
ISOLATED COVERAGE OF STORMS OVER THE EASTERN HALF OF OUR CWA. A FEW
OF THE STORMS WILL BE STRONG AND CAPABLE OF WIND GUSTS TO 50 MPH.
THE ASSOCIATED CLOUD COVER SHOULD HOLD AFTERNOON HIGHS IN THE MID
90S OVER OUR EAST BUT WARMER TEMPERATURES AND LOWER CHANCES FOR RAIN
ARE EXPECTED OVER OUR WEST. MAXIMUM HEAT INDEX VALUES ARE EXPECTED
BETWEEN 106 AND 110 WITH HIGHEST VALUES OVER THE DELTA. SATURDAY THE
LARGE MID LEVEL HIGH WILL BEGIN SHIFTING EAST WHILE STRENGTHENING
OVER OUR CWA. ISOLATED AFTERNOON AND EARLY EVENING STORMS WILL BE
HARD TO RULE OUT OVER OUR EASTERN ZONES BUT GENERALLY HOTTER AND
DRIER CONDITIONS ARE EXPECTED FOR OUR CWA. AFTERNOON HIGHS OVER MUCH
OF OUR WEST WILL BE AROUND 100F WITH UPPER 90S EXPECTED ELSEWHERE.
THESE TEMPERATURES WILL COMBINE WITH LOWER 70 DEW POINTS TO RESULT
IN HEAT INDEX VALUES BETWEEN 106 AND 110 AREAWIDE. THE TWO HOTTEST
DAYS OF THE LONG TERM PERIOD ARE STILL EXPECTED TO BE SUNDAY AND
MONDAY WHERE NEAR RECORD AFTERNOON HIGHS CAN BE EXPECTED FOR MUCH OF
THE AREA. RECORD HIGHS RUN IN THE LOWER 100S AT MOST LOCATIONS
SUNDAY AND MONDAY AND THE LIKELIHOOD OF REACHING AND EXCEEDING 100F
EACH DAY IS INCREASING ESPECIALLY OVER OUR DELTA REGION. BOTH THE
ECMWF AND GFS CONTINUE TO SHOW AN INTENSE LOW LEVEL THERMAL RIDGE
DEVELOPING OVER THE ARKLAMISS WITH H850 TEMPS IN THE 24-27 DEG C
RANGE. A FEW LOCATIONS MAY SEE SURFACE TEMPERATURES REACH THE 104 TO
107 DEG MARK...ESPECIALLY OVER THE DELTA REGION. AS THE HEAT PEAKS
EACH AFTERNOON DRIER AIR MAY MIX DOWN AND HELP OFFSET THE HIGH
HUMIDITY BUT...HEAT INDEX VALUES WILL LIKELY EXCEED 105 SUNDAY AND
MONDAY. A HEAT ADVISORY WILL LIKELY BE NEEDED THIS WEEKEND FOR MUCH
OF THE AREA AND AN EXCESSIVE HEAT WARNING MAY BE NEEDED IF HIGHER
AFTERNOON HUMIDITY CAN BE MAINTAINED. BOTH THE GFS AND ECMWF SHOW A
MORE SUBSTANTIAL SHORTWAVE DROPPING AROUND THE EASTERN PERIPHERY OF
THE SUBTROPICAL HIGH TUESDAY. THIS SHORTWAVE WILL SUPPORT A SURFACE
LOW WELL TO OUR NORTHEAST BUT A WEAK ASSOCIATED COLD FRONT LOOKS TO
SAG INTO OUR CWA TUESDAY. NEITHER MODEL DEPICTS MUCH QPF WITH THE
FRONT BUT SLIGHTLY LESS OPPRESSIVE HEAT IS EXPECTED TUESDAY. /22/
&&
.AVIATION...ALL ACTIVITY SHOULD DISSIPATE SHORTLY AFTER SUNSET
LEAVING VFR CONDITIONS AT THE TAF SITES THROUGH THE EARLY MORNING
HOURS. TOWARDS THE END OF THE TAF PERIOD MODELS HAVE SHOWERS AND
THUNDERSTORMS MOVING INTO THE AREA BUT DUE TO LOW CONFIDENCE IN THE
EXACT TIMING HAVE LEFT OUT OF THE CURRENT TAF PACKAGE.
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 75 96 76 99 / 13 23 23 21
MERIDIAN 73 93 74 97 / 19 34 33 31
VICKSBURG 76 98 76 99 / 12 16 17 9
HATTIESBURG 76 96 76 98 / 17 27 23 29
NATCHEZ 76 95 76 96 / 9 11 13 9
GREENVILLE 77 97 76 99 / 19 25 23 16
GREENWOOD 75 94 75 97 / 20 37 30 22
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY FROM 11 AM TO 7 PM CDT THURSDAY FOR MSZ018-019-
025>027-034>036-040>042-047.
LA...HEAT ADVISORY FROM 11 AM TO 7 PM CDT THURSDAY FOR LAZ007>009-015-
016-023>026.
AR...HEAT ADVISORY FROM 11 AM TO 7 PM CDT THURSDAY FOR ARZ074-075.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 408 PM CDT WED AUG 5 2015 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-034-035-040>042-047- 062115- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-WASHINGTON- HUMPHREYS-ISSAQUENA-SHARKEY-YAZOO-WARREN- 408 PM CDT WED AUG 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY EXCESSIVE HEAT THREAT...ELEVATED TIMING...THURSDAY HEAT INDICES WILL BE FROM 106 TO 110 DEGREES FOR THURSDAY AND A HEAT ADVISORY IS IN EFFECT. PLEASE STAY HYDRATED AND VOID STRENUOUS ACTIVITIES. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY HOT TEMPERATURES WILL RETURN FRIDAY AND TOP OUT A DEGREE OR TWO WARMER EACH AFTERNOON THROUGH MONDAY. THESE HOT TEMPERATURES WILL COMBINE WITH HIGH HUMIDITY TO RESULT IN HEAT INDEX VALUES OF 106 TO 115 EACH DAY. THE GREATEST HEAT INDEX VALUES ARE EXPECTED OVER THE DELTA REGION. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. MSZ019-025>027-036-062115- SUNFLOWER-LEFLORE-GRENADA-CARROLL-HOLMES- 408 PM CDT WED AUG 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND NORTHWEST MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THURSDAY EXCESSIVE HEAT THREAT...ELEVATED TIMING...THURSDAY HEAT INDICES WILL BE FROM 106 TO 110 DEGREES FOR THURSDAY AND A HEAT ADVISORY IS IN EFFECT. PLEASE STAY HYDRATED AND VOID STRENUOUS ACTIVITIES. IN ADDITION SEVERE STORMS WITH DAMAGING WINDS UP TO 60 MPH WILL BE POSSIBLE...ESPECIALLY IN THE AFTERNOON AND EVENING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2,3) .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY HOT TEMPERATURES WILL RETURN FRIDAY AND TOP OUT A DEGREE OR TWO WARMER EACH AFTERNOON THROUGH MONDAY. THESE HOT TEMPERATURES WILL COMBINE WITH HIGH HUMIDITY TO RESULT IN HEAT INDEX VALUES OF 106 TO 115 EACH DAY. THE GREATEST HEAT INDEX VALUES ARE EXPECTED OVER THE DELTA REGION. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THURSDAY. MSZ028>033-037>039-044>046-051-052-062115- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON- NOXUBEE-LEAKE-NESHOBA-KEMPER-NEWTON-LAUDERDALE- 408 PM CDT WED AUG 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND NORTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THURSDAY EXCESSIVE HEAT THREAT...LIMITED TIMING...THURSDAY HEAT INDICES WILL BE NEAR 105 ON THURSDAY. IN ADDITIONS SEVERE STORMS WILL BE POSSIBLE WITH DAMAGING WINDS UP TO 60 MPH...ESPECIALLY THURSDAY AFTERNOON AND EVENING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2,3) .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY HOT TEMPERATURES WILL RETURN FRIDAY AND TOP OUT A DEGREE OR TWO WARMER EACH AFTERNOON THROUGH MONDAY. THESE HOT TEMPERATURES WILL COMBINE WITH HIGH HUMIDITY TO RESULT IN HEAT INDEX VALUES OF 106 TO 110 EACH DAY. THE GREATEST HEAT INDEX VALUES ARE EXPECTED OVER THE DELTA REGION. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THURSDAY. MSZ043-048>050-053>066-072>074-062115- MADISON-HINDS-RANKIN-SCOTT-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-FRANKLIN-LINCOLN-LAWRENCE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST- 408 PM CDT WED AUG 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY EXCESSIVE HEAT THREAT...LIMITED TIMING...THURSDAY HEAT INDICES WILL BE NEAR 105 DEGREES ON THURSDAY. PLEASE STAY HYDRATED AND VOID STRENUOUS ACTIVITIES. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY HOT TEMPERATURES WILL RETURN FRIDAY AND TOP OUT A DEGREE OR TWO WARMER EACH AFTERNOON THROUGH MONDAY. THESE HOT TEMPERATURES WILL COMBINE WITH HIGH HUMIDITY TO RESULT IN HEAT INDEX VALUES OF 106 TO 115 EACH DAY. THE GREATEST HEAT INDEX VALUES ARE EXPECTED OVER THE DELTA REGION. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. 21 && ...HAZARD LEGEND... *EXCESSIVE HEAT* EXTREME...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES FOR 3 OR MORE DAYS IN A ROW AND/OR AIR TEMPERATURES GREATER THAN 107 DEGREES. SIGNIFICANT...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES AND/OR AIR TEMPERATURES GREATER THAN 105 DEGREES. ELEVATED...MAXIMUM HEAT INDEX 105 TO 110 DEGREES AND/OR AIR TEMPERATURES GREATER THAN 103 DEGREES. LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES AND/OR AIR TEMPERATURES 100 TO 103 DEGREES. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
155 PM CDT WED AUG 5 2015
MSZ065-051930-
COVINGTON MS-
155 PM CDT WED AUG 5 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL COVINGTON COUNTY
UNTIL 230 PM CDT...
AT 155 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR MOUNT OLIVE...OR NEAR COLLINS...MOVING NORTHEAST AT 10 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL
COVINGTON COUNTY.
LAT...LON 3166 8962 3176 8969 3178 8966 3178 8960
3166 8950
TIME...MOT...LOC 1855Z 235DEG 7KT 3172 8961
17SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
209 PM CDT WED AUG 5 2015
MSZ056-051945-
SMITH MS-
209 PM CDT WED AUG 5 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL SMITH COUNTY UNTIL
245 PM CDT...
AT 209 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR MOUNT OLIVE...OR 9 MILES EAST OF MAGEE...MOVING NORTHEAST AT 10
MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL SMITH
COUNTY...INCLUDING THE FOLLOWING LOCATIONS...MIZE.
LAT...LON 3186 8965 3193 8959 3179 8950 3178 8961
3178 8965
TIME...MOT...LOC 1909Z 235DEG 7KT 3182 8958
17SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
231 PM CDT WED AUG 5 2015
MSZ056-052000-
SMITH MS-
231 PM CDT WED AUG 5 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SMITH COUNTY UNTIL
300 PM CDT...
AT 231 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER TAYLORSVILLE...OR 11 MILES WEST OF STRINGER...MOVING EAST AT 25
MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
CENTER RIDGE AROUND 235 PM CDT.
LAT...LON 3180 8951 3191 8957 3200 8936 3193 8932
3182 8932
TIME...MOT...LOC 1931Z 248DEG 20KT 3186 8945
17SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
245 PM CDT WED AUG 5 2015
MSZ051-056-057-052015-
JASPER MS-NEWTON MS-SMITH MS-
245 PM CDT WED AUG 5 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN NEWTON...
NORTHWESTERN JASPER AND NORTHEASTERN SMITH COUNTIES UNTIL 315 PM
CDT...
AT 245 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR PINEVILLE...OR 13 MILES SOUTHWEST OF NEWTON...MOVING EAST AT 25
MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
ROBERTS AROUND 305 PM CDT.
LAWRENCE AROUND 310 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MONTROSE.
LAT...LON 3210 8932 3222 8941 3222 8932 3229 8932
3236 8925 3210 8911
TIME...MOT...LOC 1945Z 248DEG 20KT 3218 8933
17SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
254 PM CDT WED AUG 5 2015
MSZ043-049-052030-
MADISON MS-RANKIN MS-
254 PM CDT WED AUG 5 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN RANKIN AND
SOUTHEASTERN MADISON COUNTIES UNTIL 330 PM CDT...
AT 253 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR GOSHEN SPRINGS...OR 8 MILES SOUTHEAST OF CANTON...MOVING EAST AT
20 MPH.
WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
PISGAH AROUND 305 PM CDT.
FARMHAVEN AROUND 330 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
IF ON OR NEAR THE ROSS BARNETT RESERVIOR...GET OUT OF THE WATER AND
MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE
OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3260 8978 3258 8978 3244 8975 3239 8999
3256 9007 3271 8975 3266 8973 3264 8973
TIME...MOT...LOC 1953Z 249DEG 16KT 3250 8995
BYBSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
336 PM CDT WED AUG 5 2015
MSZ018-052115-
BOLIVAR MS-
336 PM CDT WED AUG 5 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BOLIVAR COUNTY
UNTIL 415 PM CDT...
AT 335 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER GUNNISON...OR 8 MILES NORTHEAST OF ROSEDALE...MOVING EAST AT 15
MPH.
WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
DEESON AROUND 400 PM CDT.
SHELBY AROUND 410 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE DUNCAN...ALLIGATOR AND
WINSTONVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3388 9066 3381 9104 3384 9107 3387 9107
3393 9101 3395 9107 3398 9107 3400 9102
3396 9100 3396 9097 3398 9096 3402 9099
3402 9090 3409 9087 3412 9077 3412 9066
TIME...MOT...LOC 2035Z 252DEG 15KT 3395 9094
BYBThe Little Rock radar (KLZK), 158 km away, was scanning. The volume nearest the first event began at 21:15 UTC.
1 thunderstorm wind. Local standard time, as filed.
A power pole was blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2015Every state in 2015This day in weather historyWarnings in Mississippi, August 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 588018.